News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Cardiology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Cardiology Answers List

Forum Name: Cardiology Symptoms

Question: Dizzy


 Jenniec - Fri Mar 19, 2004 2:25 am

Today, right in the middle of a Lab, I got really light headed, and dizzy. As the time passed it seemed that I was getting a headache, my eyes got blurry, my ears started ringing and it was as if all sound was far away. I really tried to shake it off, and fight it by just doing work but it got to the point where I had to sit down. It went away after about 20 min, the thing that has me so curious about this is that this is the second time this has happened this month and it has happened before then as well. I want to know what is causing it, and how to stop it.
Thanks for your time!
Jennifer
 Dr. Yasser Mokhtar - Sat Mar 20, 2004 9:35 am

User avatar Dear Jennifer,

Was your blood pressure, pulse and blood sugar ever measured during these episodes? Have you been started on any new medications lately? Are you taking contraceptive pills? Are the episodes related in anyway to your periods? Do you have heavy periods that might be causing you to be anemic?

Is this episode related every time to a certain experiment that you are doing every time in the lab? Is the lab well areated? Are you allergic to any substances? Do you have to get out of the lab before you improve?

Thank you very much for using our website http://doctorslounge.com and waiting for your response.

Yasser Mokhtar, M.D.
 Jenniec - Sat Mar 20, 2004 2:19 pm

No my blood pressure wasn’t measured nor my sugar. But it went away without me eating anything. I remember looking at my arms and thinking I was quite white (I’m Salvadoran, I shouldn’t be that color) Other then that I haven’t taken anything ever, normally I am just a healthy student. I haven’t had any heavy periods at all. In fact they have been light, and short. Our lab, or what we call our lab doesn’t involve anything that could affect anything, no chemicals, mixtures etc…and I do get better in the lab. The lab is 6hrs long and I don’t leave until it is done. So I don’t think any special thing in the lab is causing it. It has happened put side lab, but it was just that I felt light headed for a few seconds. In Lab though I had to sit. Or I was going to fall.
 Dr. Yasser Mokhtar - Sat Mar 20, 2004 2:40 pm

User avatar Dear Jennifer,

Thank you very much for the update.

i would suggest that you chek your blood pressure and blood sugar during the attack and check a complete blood count.

If they come back normal then you have me scratching my head.

Thank you very much for using our website http://doctorslounge.com and i hope that this information helped.

Yasser Mokhtar, M.D.
 Jenniec - Thu Mar 25, 2004 3:51 am

I got my BP checked when it happened, it didn’t seem too low it was like 100/70 ( Not bad I think, right? ) Anyway I don’t know. This is a thought, when people get ill does their Blood Pressure go down really fast? One of my other friends had this happen to them while in Lab too, so I think perhaps we just were disgusted by what was happening in lab at different times. But what I then wouldn’t understand is why when during other times doing the exact same thing I don’t get ill. I am really confused at it, because when I got dizzy I was really enjoying lab, loving it in fact! But I still got very dizzy.

Just a Thought…
Thanks
Jennifer
 Dr. Yasser Mokhtar - Thu Mar 25, 2004 1:50 pm

User avatar Dear Jennifer,

You got me on this one.

The blood pressure that you mentioned is within normal range.

If you can check your blood sugar during the attack and see what it is, this would be great. If you also could check a complete blood count to see your hemoglobin make sure you don't have anemia.

The dizziness that you are mentioning is not the typical for an inner ear problem but nonetheless, you may have an inner ear problem if you have just been through an upper airway infection.

Sometimes, if you are exhausted and did not sleep enough the previous night, this might happen as well.

Thank you very much for using our website http://doctorslounge.com and i hope that this information helped.

Yasser Mokhtar, M.D.
 Jenniec - Thu Mar 25, 2004 4:32 pm

I don’t know how I could check my Blood Sugar…but as for a hematocrit , which I have checked every two weeks is in great shape! It is staying 38-41!! (I was surprised because I used to be anemic) if it does happen because I am tired then why does it go away when I sit for a little bit? Seriously I was going out the first time and things got dark like I was blacking out, the ones after that aren’t so bad but I really have to fight it. (to be honest I don't feel Like I have any control, I just start to go out) I really can’t leave in the middle of lab, “ I’m sorry, I am getting ill and can’t take it anymore,” especially if I am in the middle of a procedure or such. If you have any more advice it would be great, I don’t want something bad to happen in my Lab because I wasn’t coherent.
Thanks so much!!!
Jennifer
Off the Hand Question:
We found some Nitro the other day and were testing with it. How low is too low to have your Blood Pressure go? For a person that is normally 115syt. To drop to 90syt. That should be fine right? Can it go lower and not have adverse affects? How low? Anyway! Thank you so much for the info!
Jennifer
 Dr. Yasser Mokhtar - Thu Mar 25, 2004 11:48 pm

User avatar Dear Jennifer,

If you are afraid that something serious might happen in the lab because of these episodes, you have to be checked by a doctor to try to find out the reason behind those near blackout episodes.

Regarding nitro, it can drop the blood pressure really low sometimes and there is no known set value for how low can the blood pressure drop or how much it has to drop before the person becomes symptomatic.

Thank you very much for using our website http://doctorslounge.com and i hope that this information helped.

Yasser Mokhtar, M.D.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here